Alert archive / Illinois / Frost Advisories in 2019

Frost Advisory 4, NWS Lincoln, IL

October 13, 201927 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Oct 13, 2019, 2:27 PM CDT for 27 counties in Illinois. It took effect at Oct 14, 2019, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2019, 2:27 PM CDT (19:27 UTC)
In effect from
Oct 14, 2019, 4:00 AM CDT
Expired
Oct 14, 2019, 8:00 AM CDT
In force
4 hr
Issued by
NWS Lincoln, IL
All 27 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1884 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

105 
WWUS73 KILX 131927
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
227 PM CDT Sun Oct 13 2019

ILZ027>031-036>038-040>057-061-140330-
/O.NEW.KILX.FR.Y.0004.191014T0900Z-191014T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
and Shelbyville
227 PM CDT Sun Oct 13 2019

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Portions of central, east central and west central 
  Illinois.

* WHEN...From 4 AM to 8 AM CDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
516 
WWUS73 KILX 140211
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
911 PM CDT Sun Oct 13 2019

ILZ027>031-036>038-040>057-061-141300-
/O.CON.KILX.FR.Y.0004.191014T0900Z-191014T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
and Shelbyville
911 PM CDT Sun Oct 13 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
MONDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation. 

* WHERE...Portions of central, east central and west central 
  Illinois. 

* WHEN...From 4 AM to 8 AM CDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
670 
WWUS73 KILX 141257
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
757 AM CDT Mon Oct 14 2019

ILZ027>031-036>038-040>057-061-141400-
/O.EXP.KILX.FR.Y.0004.000000T0000Z-191014T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
and Shelbyville
757 AM CDT Mon Oct 14 2019

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures have begun to rise now that sunrise has passed, and
the frost threat is ending..

$$

Geelhart

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 13, 2:24 PM CDT, 3 minutes earlier.

Area forecast discussion, Oct 13, 2:24 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
224 PM CDT Sun Oct 13 2019

.SYNOPSIS...
Issued at 216 PM CDT Sun Oct 13 2019

High pressure will build from the central Plains across the mid
Mississippi Valley tonight into Monday. Winds will diminish and
fair weather will continue as a result across central Illinois.
Temperatures will fall into the 30s overnight, and many areas
north of I-70 may see frost Monday morning. Temperatures will warm
back into the 60s on Monday under sunny skies. The next chance for
precip will be on Tuesday as an area of low pressure moves across
the region.

&&

.SHORT TERM...(This evening through Monday)
ISSUED AT 216 PM CDT Sun Oct 13 2019

Slow moving areas of low pressure is centered over Ontario this
afternoon while a ridge of high pressure stretches from the
northern Plains into the lower Mississippi Valley. A tight
pressure gradient is in place between these features, including
over central Illinois resulting in gusty winds. 925mb winds into
the low to mid 20 kt range should be able to mix down to the
surface through early evening, then decoupling around sunset
should allow gusty winds to subside through the remainder of the
night. In addition, the gradient will relax as the high shifts
east across the mid Mississippi Valley overnight in Monday
morning. Weakening winds in combination with already clear skies
should set the stage for favorable radiational cooling overnight.
Temperatures are expected to drop into the low 30s northwest of
the Ohio River valley with upper 30s expected southeast of I-70.
Mid 30s are likely for much of the remainder of central Illinois.
Frost will be possible overnight for much of central Illinois, and
a Frost Advisory will be hoisted mainly for counties north of the
I-70 corridor for late tonight into Monday Morning.

High pressure will build across central Illinois on Monday
resulting in another day of sunny skies. Winds will be lighter
closer to the ridge axis and temperatures should be a degree or
two warmer than today.

&&

.LONG TERM...(Monday night through Sunday)
ISSUED AT 216 PM CDT Sun Oct 13 2019

A clipper like system will dig from the northern Great Plains into
the Upper Midwest Monday night into Tuesday. Warm advection wing
of this system will overspread portions of central Illinois late
Monday night into Tuesday morning resulting in some rain chances.
Initially dry soundings don't begin to saturate west of the I-55
corridor until late Monday night, so have confined PoPs to the
western CWA through daybreak. Temperatures are expected to top out
in the upper 60s to 70s across the forecast area, but could fall
during the day in some western locations depending on timing of
the trailing cold front. The cold front will sweep across central
Illinois through the day Tuesday bringing an additional chance for
showers and thunderstorms to the remainder of the forecast area.
Strong cold advection will drive steepening low level lapse rates
in the wake of the front and a strong high building across the
central Great Plains will result in breezy conditions again
Tuesday night into Wednesday. Soundings show top of the channel
winds of just over 30 kts which partially mix down to the surface.
Temperatures are only expected to top out in the 50s on
Wednesday, and fall back into the mid 30s area wide Wednesday
night.

Besides lingering breezy conditions on Wednesday, fair weather and
a gradual warming trend is expected through the latter half of
the week as high pressure gradually translates east across the
region. 70s should return Friday through the weekend as southwest
flow returns behind the ridge late in the week. The overall
pattern is progged to become more amplified again late in the
weekend into early next week and a deep low will gather strength
over the central Plains as a result. This low is progged to lift
into the western Great Lakes by early next week bringing the
potential for heavy rain to central Illinois along a trailing cold
front.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1207 PM CDT Sun Oct 13 2019

Overall benign weather will continue across the central Illinois
terminals through Monday. Main forecast concern will be breezy
winds during the day today. Guidance continues to indicate
southwest winds gusting into the low to mid 20 kt range this
afternoon and early evening, with a few sporadic gusts near 30 kt
possible. Wind will drop off with sunset this evening and
overnight while high pressure also builds across the region. Winds
should be lighter, at or below 10 kt most of the day Monday, but
still out of the southwest.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 4 AM to 8 AM CDT Monday for ILZ027>031-
036>038-040>057-061.

&&

SYNOPSIS...Deubelbeiss
SHORT TERM...Deubelbeiss
LONG TERM...Deubelbeiss
AVIATION...Deubelbeiss
Hazardous weather outlook, Oct 13, 11:34 AM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1134 AM CDT Sun Oct 13 2019

ILZ027>031-036>038-040>048-053-055-057-141100-
Cass-Champaign-De Witt-Douglas-Edgar-Fulton-Knox-Logan-Macon-
Marshall-Mason-McLean-Menard-Peoria-Piatt-Schuyler-Stark-Tazewell-
Vermilion-Woodford-
1134 AM CDT Sun Oct 13 2019

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Patchy frost is possible across the area after midnight.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Isolated thunderstorms are possible Tuesday, though severe weather
is not expected.

Flooding on the Illinois River from Havana to Beardstown will
last through the upcoming week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ049>052-054-056-061>063-066>068-071>073-141100-
Christian-Clark-Clay-Coles-Crawford-Cumberland-Effingham-Jasper-
Lawrence-Morgan-Moultrie-Richland-Sangamon-Scott-Shelby-
1134 AM CDT Sun Oct 13 2019

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Isolated thunderstorms are possible Tuesday, though severe weather
is not expected.

Flooding on the Illinois River from Havana to Beardstown will
last through the upcoming week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

37

Nearby

Frost Advisories in Illinois, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.